Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
|herjac - Wed Apr 22, 2009 2:03 pm||
I'm 19 years old and currently sexually active with my boyfriend of 4 years. I have been on Aviane birth control for over a year now, and am currently not using any other method of birth control. Last month I went on vacation to Hawaii from march 8-13. I'm not sure if the 5 hour time difference would have any effect but I missed a pill and took two when i remembered, and also missed a pill another time in the week (not twice in a row), but took two accordingly as well. I had intercourse on the last days of my period (end of the pack) in the beginning of august. I've been experiencing spotting (brownish) for the 7th day now and I'm wondering if I shouldn't exclude pregnancy as a possibility for this. I know spotting can occur while on birth control, but I guess what I'm trying to understand is if this is implantation bleeding or not, since i'm not sure exactly how long it lasts. (The internet has always been a non-reliable source until now)
Thank you so much for your time
|Debbie Miller, RN - Fri Apr 24, 2009 3:57 pm||
It is impossible to say what is causing the spotting. If it were me I would probably wait it out and assume it is just breakthrough bleeding. Since your time of having sex was at the end of your period it is very unlikely you would have conceived. But, it won't hurt to take a test if it will reassure you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.